MAUDE Adverse Event Report: ARTHROCARE CORP. OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE

ARTHROCARE CORP. OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE
Model Number OM-6500
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Codes Rupture (2208); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during a shoulder procedure, the speedscrew anchor would not release from inserter after tension lock had been activated.The anchor and inserter had to be explanted and a new bone hole with new speedscrew anchor were used.The procedure was completed with a s+n back up device.There was a non-significant delay and no further complications were reported.
 
Additional Manufacturer Narrative
H2: additional information ¿h6: health effect - clinical code¿.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.There was no way to determine if the device contributed to the reported event.Per case details the procedure was completed using a back-up device.No further risk to the patient is anticipated as a result of the additional bone hole.Since no further harm is anticipated no further clinical assessment is warranted at this time.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
OPUS SPEEDSCREW IMPLANT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14004978
Report Number3006524618-2022-00191
Device Sequence Number14551435
Product Code HWC
UDI-Device Identifier00817470005196
UDI-Public00817470005196
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Model NumberOM-6500
Device Catalogue NumberOM-6500
Device Lot Number2066989
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date07/08/2022
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown